MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 4MM FBALL,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 4MM FBALL,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number M-4B-G1
Medical Device Problem Codes Dull, Blunt (2407); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: the actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that the device failed visual assessment.The cutter was received stuck in the reported attachment and the device showed clear signs of use, wear and corrosion.It should be noted that the most probable cause for the cutter getting stuck was likely due to debris and residue preventing the lock tabs from moving into place.The cause of the medical debris and detergent residue buildup was due to improper cleaning which is user error.The ifu states the following regarding the reported issue cleaning attachments: prior to first use the equipment must be processed per high speed cleaning and sterilization instructions.At the point of use the device must be cleaned as soon as possible after use to prevent drying blood, tissue or other biological debris and contaminates on the device.Refer to the high speed cleaning and sterilization instructions for proper cleaning.Therefore, the reported condition was confirmed.A device history review was performed, and no non-conformance's were detected related to the reported condition.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the cutter device would not cut and showed signs of corrosion.It was further determined that the device failed pretest for visual assessment.It was noted in the service order that the attachment device could not disconnect the cutter device.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
4MM FBALL,M
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key14755464
Report Number1045834-2022-00727
Device Sequence Number14979014
Product Code HBC
UDI-Device Identifier00845384012474
UDI-Public00845384012474
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model NumberM-4B-G1
Device Catalogue NumberM-4B-G1
Device Lot NumberP093141969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown